The maximum principle for a differential inclusion problem

  • Halina Frankowska
Session 9 Deterministic Control
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 62)


The Pontriagin principle is extended to the case of minimization of solutions to differential inclusions by using a concept of derivative of setvalued maps.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J.P. Aubin, Applied Functional Analysis, Wiley Interscience, 1979.Google Scholar
  2. [2]
    J.P. Aubin and A. Cellina, Differential Inclusions, Springer Verlag, 1984.Google Scholar
  3. [3]
    J.P. Aubin, F.H. Clarke, Shadow prices and duality for a class of optimal control problems, SIAM J. of Control, 17 (1979) no 5, pp. 567–586.Google Scholar
  4. [4]
    J.P. Aubin, I. Ekeland, Applied Nonlinear Analysis, Wiley Interscience, 1984.Google Scholar
  5. [5]
    H. Berliocchi, J.M. Lasry, Principe de Pontriagin pour des systèmes régis par une équation différentielle multivoque, CRAS, Paris, vol. 277 (1973), 1103–1105.Google Scholar
  6. [6]
    F.H. Clarke, Nonsmooth analysis and optimization, Wiley Interscience, 1983.Google Scholar
  7. [7]
    F.H. Clarke, The maximum principle under minimal hypothesis, SIAM J. of Control, 14 (1976), 1078–1091.Google Scholar
  8. [8]
    F.H. Clarke, Optimal solutions to differential inclusions, J. Opt. Theory Appl. vol 19, no 3 (1976), pp. 469–478.Google Scholar
  9. [9]
    I. Ekeland, R. Temam, "Analyse convexe et problèmes variationels", Dunod, Paris, 1974.Google Scholar
  10. [10]
    H. Frankowska, Inclusions adjointes associées aux trajectoires d'inclusions différentielles, Note C.R. Acad. Sc. Paris, t. 297 (1983), pp. 461–464.Google Scholar
  11. [11]
    H. Frankowska, The adjoint differential inclusions associated to a minimal trajectory of a differential inclusion, Cahiers de CEREMADE no 8315, 1983.Google Scholar
  12. [12]
    H. Frankowska, The first order necessary conditions in nonsmooth variational and control problems, SIAM J. of Control (to appear).Google Scholar
  13. [13]
    H. Frankowska, C. Olech, Boundary solutions to differential inclusions, J. Diff. Eqs. 44 (1982), pp. 156–165.Google Scholar
  14. [14]
    A. Ioffe, Nonsmooth analysis: differential calculus of nondifferentiable mappings, Trans. Amer. Math. Soc., 266 (1), 1981, pp. 1–56.Google Scholar
  15. [15]
    J.P. Penot, P. Terpolilli, Cônes tangents et singularités, CRAS. Paris, vol. 296 (1983), pp. 721–724.Google Scholar
  16. [16]
    L. Pontriagin, V. Boltyanskii, V. Gamkrelidze, E. Mischenko, The mathematical Theory of Optimal process, Wiley Interscience Publishers, New-York, 1962.Google Scholar
  17. [17]
    R.T. Rockafellar, Existence theorems for general control problems of Bolza and Lagrange. Adv. in Math. 15 (1975), 312–323.Google Scholar
  18. [18]
    R.T. Rockafellar, Convex analysis, Princeton University Press, Princeton, New-Jersey, 1970.Google Scholar
  19. [19]
    R.T. Rockafellar, Generalized directional derivatives and subgradients of non convex functions. Canad. J. Math., 32 (1980), 257–280.Google Scholar
  20. [20]
    D.H. Wagner, Survey of measurable selection theorems, SIAM J. of Control, 15 (1977), 859–903.Google Scholar
  21. [21]
    T. Waèzewski, On an optimal control problem, Proc. Conference "Differential equations and their applications", Prague, 1964, pp. 229–242.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Halina Frankowska
    • 1
  1. 1.Ceremade Université Paris IX-DauphineParis CX (16)France

Personalised recommendations